Viscous Regularization of the Euler Equations and Entropy Principles

Jean-Luc Guermond, Bojan Popov

Research output: Contribution to journalArticlepeer-review

69 Scopus citations


This paper investigates a general class of viscous regularizations of the compressible Euler equations. A unique regularization is identified that is compatible with all the generalized entropies, à la [Harten et al., SIAM J. Numer. Anal., 35 (1998), pp. 2117-2127], and satisfies the minimum entropy principle. A connection with a recently proposed phenomenological model by [H. Brenner, Phys. A, 370 (2006), pp. 190-224] is made. © 2014 Society for Industrial and Applied Mathematics.
Original languageEnglish (US)
Pages (from-to)284-305
Number of pages22
JournalSIAM Journal on Applied Mathematics
Issue number2
StatePublished - Mar 11 2014
Externally publishedYes

Bibliographical note

KAUST Repository Item: Exported on 2020-10-01
Acknowledged KAUST grant number(s): KUS-C1-016-04
Acknowledgements: This material is based upon work supported in part by National Science Foundation grants DMS-1015984 and DMS-1217262; by the Air Force Office of Scientific Research, USAF, under grants/contracts FA9550-09-1-0424 and FA9550-12-1-0358; and by award KUS-C1-016-04, made by King Abdullah University of Science and Technology (KAUST).
This publication acknowledges KAUST support, but has no KAUST affiliated authors.


Dive into the research topics of 'Viscous Regularization of the Euler Equations and Entropy Principles'. Together they form a unique fingerprint.

Cite this